Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 29, NWS Philadelphia/Mount Holly

February 20, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 20, 2025, 12:59 AM EST. It took effect at Feb 20, 2025, 6:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2025, 12:59 AM EST (05:59 UTC)
In effect from
Feb 20, 2025, 6:00 AM EST
Expired
Feb 20, 2025, 3:01 PM EST
In force
9 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

999 
WHUS71 KPHI 200559
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1259 AM EST Thu Feb 20 2025

ANZ450-451-210030-
/O.NEW.KPHI.SC.Y.0029.250220T1100Z-250220T2300Z/
/O.UPG.KPHI.SC.Y.0028.250220T2300Z-250221T2300Z/
/O.EXB.KPHI.GL.W.0010.250220T2300Z-250221T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
1259 AM EST Thu Feb 20 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
FRIDAY...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 20 
  kt with gusts up to 30 kt expected. For the Gale Warning, 
  northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 
  to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 6 AM this morning to 
  6 PM EST this evening. For the Gale Warning, from 6 PM this 
  evening to 6 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ452>455-210030-
/O.CON.KPHI.SC.Y.0028.250220T1100Z-250220T2300Z/
/O.EXT.KPHI.GL.W.0010.250220T2300Z-250221T2300Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1259 AM EST Thu Feb 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
FRIDAY...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 25 
  kt with gusts up to 30 kt expected. For the Gale Warning, 
  northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 
  to 6 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, from 6 AM this morning to 
  6 PM EST this evening. For the Gale Warning, from 6 PM this 
  evening to 6 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ430-431-210030-
/O.CON.KPHI.SC.Y.0028.250220T1100Z-250220T2300Z/
/O.EXT.KPHI.GL.W.0010.250220T2300Z-250221T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1259 AM EST Thu Feb 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
FRIDAY...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 20 
  kt with gusts up to 30 kt and choppy waters expected. For the 
  Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 
  kt and rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...For the Small Craft Advisory, from 6 AM this morning to 
  6 PM EST this evening. For the Gale Warning, from 6 PM this 
  evening to 6 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
1 follow-up statement
676 
WHUS71 KPHI 202001
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
301 PM EST Thu Feb 20 2025

ANZ430-431-211000-
/O.CAN.KPHI.SC.Y.0028.000000T0000Z-250220T2300Z/
/O.EXT.KPHI.GL.W.0010.250220T2001Z-250221T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
301 PM EST Thu Feb 20 2025

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  rough waters.

* WHERE...Delaware Bay.

* WHEN...Until 6 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ450-451-211000-
/O.CAN.KPHI.SC.Y.0029.000000T0000Z-250220T2300Z/
/O.EXT.KPHI.GL.W.0010.250220T2001Z-250221T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
301 PM EST Thu Feb 20 2025

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST FRIDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and
  seas 4 to 6 ft.

* WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ 
  out 20 nm.

* WHEN...Until 6 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ452>455-211000-
/O.CAN.KPHI.SC.Y.0028.000000T0000Z-250220T2300Z/
/O.EXT.KPHI.GL.W.0010.250220T2001Z-250221T2300Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
301 PM EST Thu Feb 20 2025

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST FRIDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and
  seas 4 to 7 ft.

* WHERE...Coastal waters from Little Egg Inlet to Fenwick Island 
  DE out 20 nm.

* WHEN...Until 6 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 10:05 PM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 19, 10:05 PM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1005 PM EST Wed Feb 19 2025

.SYNOPSIS...
An area of low pressure deepens off the Carolina coast this evening
then tracks northeastward and out to sea through Thursday. High
pressure will build in later Friday into Saturday, then low pressure
tracks across the Great Lakes region early next week with a weak
cold front approaching our area.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Overall, the near term forecast is on track with the cold
conditions continuing as a strengthening storm moves out to sea
through Thursday.

A closed midlevel low moves into the Ohio Valley later tonight, then
right over our region by later in the day Thursday. Some initial
energy well ahead of this feature will assist in surface low
pressure continuing to organize off the Southeast U.S. coast. This
storm will then deepen as it tracks northeastward and further out
to sea tonight and Thursday. Light snowfall associated with an
area of frontogenesis on the north side of the developing low
continues to linger across southern Delaware and areas to the
south and east. Reports and webcam observations indicate that
1-2 inches of snow has fallen across central this area with a
rapid cutoff in accumulation as you head northward. With
snowfall exiting Caroline and Talbot counties, the Winter
Weather Advisory has been cancelled for those two counties. Up
to an additional 1 inch of snowfall is possible for Sussex
County, DE, most likely across the far southeastern portion of
the county. The end time of the advisory remains 06Z/1AM
tonight, but snowfall may end there early as well.

Otherwise, the cold air remains in place along with rather low dew
points. Temperatures drop back into the teens with even some
single digits up across the far northern areas where clouds
should thin much more for a time.

As we go through Thursday, the core of the closed midlevel low
arrives especially in the afternoon. A model consensus shows snow
showers developing in the afternoon associated with this. The low-
level lapse rates steepen some along with deeper moisture in place
above the surface, and as a result increased the PoPs across much of
the area but kept them no higher than the chance range (scattered
snow showers). Snowfall amounts with this are expected to be less
than an inch, with just a light coating more likely for some spots.
The pressure gradient will tighten from deepening well offshore low
pressure and high pressure well to our west. The model forecast
soundings support enough mixing that will result in an increasing
northwesterly breeze which will become gusty. Peak gusts look to be
in the 25-35 mph range. This increased wind along with temperatures
once again remaining below freezing will drive down the wind chills.
Wind chills are forecast to be in the teens across the area, with
single digits across parts of the Poconos.

The gusty winds and very cold air continues Thursday night. Low
temperatures given the wind should not get as cold due to the
mixing, with lows mainly in the upper teens to about 20F. Wind
chill values get down into the single digits with near 5 below
zero in the Poconos. As of now, the forecast values are not low
enough for any Cold Weather Advisories. Some snow showers may
linger for a time into the evening, however any activity should
quickly end as the core of the closed mid level low shifts
offshore.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Surface high pressure remains in control of the weather across the
Middle Atlantic thru this period. Meanwhile the upper air pattern
deamplifies somewhat, so moderation of the recent cold temps can be
expected. One last, frigid night Friday night/Sat morning with lows
in the teens far N/W and low 20s for Delmarva and metro Philadelphia
areas. Following that, highs Saturday will pop back to the upper
30s N/W and low 40s most other areas. Still a couple degrees below
normal, but 10 to 12 degrees warmer than today (Wed) and tomorrow.
Along with the high pressure, mostly clear skies much of the time.
Winds will be light much of the time.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Overview: The upper pattern for the end of the weekend and into
next week will feature a ridge across the western U.S. while a
trough remain across the East. As the week continues, the ridge
will strengthen while the trough becomes deeper. Overall, dry
with milder temps early in the week and colder air late.

After a period of frosty wintry readings for much of mid-February,
temperatures back near normal are expected Sunday. Normals for this
time of year are in the mid 40s for the Delaware Valley and south NJ
while readings up north are normally in the mid/upper 30s for Mount
Pocono and Sussex County NJ. Southern Delaware has average highs
close to 50 degrees. Temperatures during the long term will feature
temperatures back to normal or a little above with the upper trough
relaxing across the Middle Altantic and Northeast. High temps are
currently forecasted to go into the upper 40s or low 50s, perhaps
some mid 50s across the region early next week. The mild readings
should could hold in to weeks end when more cold air looms off in
the distance.

There is not much opportunity for significant precipitation during
the long term. The moderating air mass/patter Sunday/Monday will
steer a weak clipper-type system north of the region later Monday
and into Tuesday. We have some NBM pops, mostly slight chc but chc
across the north for those periods. P-type will favor snow north
and rain south. Time of day will play into the p-type factor when
the time nears. Overall, light totals are expected attm.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR ceilings scatter out for a time. Any lingering light
snow should continue to stay south and east of KMIV and KACY.
Northwest to north winds around 5 knots, becoming light and
variable for a time at some terminals. Moderate confidence.

Thursday...VFR ceilings, however a brief period of MVFR/IFR conditions
(especially visibility) possible with some snow showers especially
in the afternoon and early evening. North to northwest winds
12-18 knots with gusts up to 25 knots. Low confidence with the
snow shower details.

Outlook...

Friday...VFR with decreasing clouds. Gusty W/NW winds up to 30
kts, which then diminish at night.

Saturday through Monday...VFR.

&&

.MARINE...
The conditions should be below Small Craft Advisory criteria through
most of tonight. North to northwest winds however will increase some
later tonight and Thursday morning, especially across the southern
waters and Delaware Bay. As a result have issued a Small Craft
Advisory for these areas ahead of the Gale Warning. The northwest
winds increase some more Thursday night into Friday with gale force
gusts expected for most zones and therefore the Gale Warning
continues. Replaced the Gale Watch with a Small Craft Advisory for
the two northern New Jersey coastal waters as the flow looks a bit
weaker here Thursday night into Friday. Light freezing spray will
occur at times, especially during the peak winds.

Outlook...

Friday and Friday night...Winds and seas diminish overnight.
SCA flag into the evening may be needed. Fair weather.

Saturday through Monday...Sub-SCA expected. Fair weather.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...Winter Weather Advisory until 1 AM EST Thursday for DEZ003-004.
MD...None.
MARINE...Small Craft Advisory from 6 AM to 6 PM EST Thursday for ANZ430-
     431-452>455.
     Gale Warning from 6 PM Thursday to 10 AM EST Friday for ANZ430-
     431-452>455.
     Small Craft Advisory from 6 PM Thursday to 6 PM EST Friday for
     ANZ450-451.

&&

SYNOPSIS...Gorse
NEAR TERM...AKL/Gorse
SHORT TERM...OHara
LONG TERM...OHara
AVIATION...AKL/Gorse/OHara
MARINE...Gorse/OHara

In the hours before

Local storm report, Feb 19, 7:40 PM EST, 5 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
740 PM EST Wed Feb 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     Snow             Bethel                  38.57N 75.62W
02/19/2025  M1.6 Inch        Sussex             DE   Broadcast Media

&&

NG

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.